Aug 1, 2002
After switching from NVP,AZT&3TC to IND,d4t&ddI I've been having lots of boils all over my body. Is this somewhat related to the new improved immune system or is it a side effect?
Response from Dr. Aberg
Boils are enlarged pustules usually caused by a bacteria called Staph. Boils are not typically associated with HIV and are not a common side effect from the HIV medications. Some individuals who have very low CD4+ T-cell counts may develop worsening of their warts, herpes or rashes particularly folliculitis when the T-cell count increases but I personally have not encountered someone developing boils as their count comes up. So, I am unsure as to why you are having a problem with boils. All the drugs may cause a rash that may cause itching. Sometimes if one scratches and breaks open the skin, an infection may develop but typically this doesn't result in boils.
I would caution you about the use of the combination of DDI (videx) and D4T (zerit). You may be at increased risk of developing neuropathy, pancreatitis and lactic acidosis. You may want to discuss other options with your health care provider.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is White Spots A Symptom Of Acute HIV Infection?
- Loose Stool Could I Have Acute HIV Infection
- How Do You Know If You Have Systemic Candidiasis?
- Dizziness After Anal Sex Without Condom Does It Mean I Have HIV
- How Much Damage Does Chlamydia Cause At 6 Months?
- Can You Infect Someone With HIV Days After You Are Infected?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.